For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic itching Go to previous topic Go to next topic Go to higher level

By lglantz On 2009.09.25 22:32
My mom is 67 and has had PD for about 14 years. For the last 2-3 years she has had this "itch" in her groin. She pretty much can't walk when she has it. They have tried different antidepressants and neurontin and Lyrica for it but nothing seems to take it away. I have taken her to many doctors and no one seems to know what is causing it. Lately she has even been getting an itchy feeling from her waist down her left side (which is her Parkinson's side.) Has anyone heard of it?

By Pearly4 On 2009.09.27 08:56
Is it near the end of a medication period? Maybe the "internal twitching" some people report? My mother had a lot of nerve issues and back issues but took Neurontin with some relief. She also used a superficial antibacterial numbing first aid wash that provided her with some relief - we were never able to figure that one out - our only guess was that she had some tingling in the superficial nervous system of her legs. Sorry, not much help.

By lglantz On 2009.09.27 16:15
Yes, I noticed last night when with her that it was about a half hour before she was due for her next dose of Sinemet. It started out as an itchy feeling then about 20 minutes later she said it felt like nerve pain on her Parkinson's side. She said the pain was real bad. She has tried some creams also that work a little but nothing seems to work that well. Thank you for your help!

By Pearly4 On 2009.09.27 19:37
My mother lived with us the last five years before she died. Her Parkinson's was advanced but not as bad as others - she was fairly mobile and physically independent, but had some dementia issues.

My husband and I worked with her doctor to precisely tinker with her meds. We found as little as 15 minutes one way or the other was critical toward the end. But once we got them under control, and kept them on track she complained a lot less of the pain\itching in her legs, etc. No way to say it was positively the Parkinson's but seemed to at least play a part in it.

By lglantz On 2009.09.29 11:32
I am beginning to think that it is all Parkinson's related. Her doctors have been telling me the itch is due to anxiety, but after reading what you wrote and others on here I realize that Parkinson's is probably causing it. I am going to talk to her doctor next visit about adjusting her meds.

I really appreciate your input and others who have written. I have been reading back for the last year of responses and am finding it very helpful.

Thanks again everyone for taking the time to respond on this forum!


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you